MAUDE Adverse Event Report: COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC CODA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G23773
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.Pma/510(k) #: k122917.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a coda balloon catheter burst at less than its maximum volume.The balloon was used during an aortic aneurysm rupture procedure to try to occlude the vessel and stop bleeding in a (b)(6) year old patient.The balloon had been inflated with 40ml of medium with a 60cc syringe.The medium consisted of 1/3 contrast and 2/3 saline.No resistance was encountered while advancing the catheter.No calcification was present in the area the balloon was being inflated.The balloon was not pre-inflated prior to the procedure.After the rupture, another coda balloon was used to complete the procedure.No other adverse effects have been reported for this incident.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the documentation including the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control were conducted during the investigation.The visual inspection of the complaint device could not be completed as the device was not returned for evaluation.However, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file found that the device is safe and effective for its intended use.A review of the device history record found 2 sets of nonconformances, in which the 6 total devices involved were scrapped.A database search found no other related complaints associated with this lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling and the instructions for use for the device was completed.The intended use of the device is for temporary occlusion of large vessels.The maximum volume used to inflate the balloon used during the procedure, for which the device is correctly described on the sample label, is noted in the ifu as being 60 cc (ml).Additionally, exceeding this maximum inflation volume is warned against in the ifu.Based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause for the balloon bursting was not established.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event details have been received since the previous medwatch report was sent.

Brand Name
CODA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9235304
Report Number1820334-2019-02687
Device Sequence Number2524053
Product Code DQY
UDI-Device Identifier00827002237735
UDI-Public(01)00827002237735(17)220805(10)9925962
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2022
Device Model NumberG23773
Device Catalogue NumberCODA-2-10.0-35-140-46
Device Lot Number9925962
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR